2012, 4(2): 165-180. doi: 10.3934/jgm.2012.4.165

Dirac pairs

1. 

Centre de Mathématiques Laurent Schwartz, École Polytechnique, 91128 Palaiseau, France

Received  April 2011 Published  August 2012

We extend the definition of the Nijenhuis torsion of an endomorphism of a Lie algebroid to that of a relation, and we prove that the torsion of the relation defined by a bi-Hamiltonian structure vanishes. Following Gelfand and Dorfman, we then define Dirac pairs, and we analyze the relationship of this general notion with the various kinds of compatible structures on manifolds, more generally, on Lie algebroids.
Citation: Yvette Kosmann-Schwarzbach. Dirac pairs. Journal of Geometric Mechanics, 2012, 4 (2) : 165-180. doi: 10.3934/jgm.2012.4.165
References:
[1]

P. Antunes, Poisson quasi-Nijenhuis structures with background,, Lett. Math. Phys., 86 (2008), 33. doi: 10.1007/s11005-008-0272-5.

[2]

A. Barakat, A. De Sole and V. G. Kac, Poisson vertex algebras in the theory of Hamiltonian equations,, Japan. J. Math., 4 (2009), 141.

[3]

J. Carinena, J. Grabowski and G. Marmo, Courant algebroid and Lie bialgebroid contractions,, J. Phys. A, 37 (2004), 5189.

[4]

T. Courant, Dirac manifolds,, Trans. Amer. Math. Soc., 319 (1990), 631. doi: 10.1090/S0002-9947-1990-0998124-1.

[5]

I. Ya. Dorfman, Dirac structures of integrable evolution equations,, Phys. Lett. A, 125 (1987), 240. doi: 10.1016/0375-9601(87)90201-5.

[6]

Irene Dorfman, "Dirac Structures and Integrability of Nonlinear Evolution Equations,'', Nonlinear Science: Theory and Applications, (1993).

[7]

H. Geiges, Symplectic couples on $4$-manifolds,, Duke Math. J., 85 (1996), 701. doi: 10.1215/S0012-7094-96-08527-0.

[8]

I. M. Gel'fand and I. Ja. Dorfman, Hamiltonian operators and algebraic structures associated with them,, (Russian) Funktsional. Anal. i Prilozhen., 13 (1979), 13.

[9]

I. M. Gel'fand and I. Ja. Dorfman, Schouten bracket and Hamiltonian operators,, (Russian) Funktsional. Anal. i Prilozhen., 14 (1980), 71. doi: 10.1007/BF01086188.

[10]

Long-Guang He and Bao-Kang Liu, Dirac-Nijenhuis manifolds,, Rep. Math. Phys., 53 (2004), 123. doi: 10.1016/S0034-4877(04)90008-0.

[11]

Y. Kosmann-Schwarzbach, Jacobian quasi-bialgebras and quasi-Poisson Lie groups,, in, 132 (1992), 459.

[12]

Y. Kosmann-Schwarzbach, Poisson and symplectic functions in Lie algebroid theory,, in, 287 (2011), 243.

[13]

Y. Kosmann-Schwarzbach, Nijenhuis structures on Courant algebroids,, Bull. Braz. Math. Soc. (N.S.), 42 (2011), 625. doi: 10.1007/s00574-011-0032-5.

[14]

Y. Kosmann-Schwarzbach and F. Magri, Poisson-Nijenhuis structures,, Ann. Inst. H. Poincaré Phys. Théor., 53 (1990), 35.

[15]

Y. Kosmann-Schwarzbach and V. Rubtsov, Compatible structures on Lie algebroids and Monge-Amp\`ere operators,, Acta. Appl. Math., 109 (2010), 101. doi: 10.1007/s10440-009-9444-2.

[16]

A. Kushner, V. Lychagin and V. Rubtsov, "Contact Geometry and Nonlinear Differential Equations,'', Encyclopedia of Mathematics and its Applications, 101 (2007).

[17]

Zhang-Ju Liu, Some remarks on Dirac structures and Poisson reductions,, in, 51 (2000), 165.

[18]

Zhang-Ju Liu, A. Weinstein and Ping Xu, Manin triples for Lie bialgebroids,, J. Differential Geom., 45 (1997), 547.

[19]

V. V. Lychagin, V. N. Rubtsov and I. V. Chekalov, A classification of Monge-Ampère equations,, Ann. Sci. École Norm. Sup. (4), 26 (1993), 281.

[20]

D. Roytenberg, Quasi-Lie bialgebroids and twisted Poisson manifolds,, Lett. Math. Phys., 61 (2002), 123.

[21]

Y. Terashima, On Poisson functions,, J. Sympl. Geom., 6 (2008), 1.

[22]

A. Weinstein, A note on the Wehrheim-Woodward category,, J. Geom. Mechanics, 3 (2011), 507.

[23]

Yanbin Yin and Longguang He, Dirac strucures on protobialgebroids,, Sci. China Ser. A, 49 (2006), 1341. doi: 10.1007/s11425-006-1997-1.

show all references

References:
[1]

P. Antunes, Poisson quasi-Nijenhuis structures with background,, Lett. Math. Phys., 86 (2008), 33. doi: 10.1007/s11005-008-0272-5.

[2]

A. Barakat, A. De Sole and V. G. Kac, Poisson vertex algebras in the theory of Hamiltonian equations,, Japan. J. Math., 4 (2009), 141.

[3]

J. Carinena, J. Grabowski and G. Marmo, Courant algebroid and Lie bialgebroid contractions,, J. Phys. A, 37 (2004), 5189.

[4]

T. Courant, Dirac manifolds,, Trans. Amer. Math. Soc., 319 (1990), 631. doi: 10.1090/S0002-9947-1990-0998124-1.

[5]

I. Ya. Dorfman, Dirac structures of integrable evolution equations,, Phys. Lett. A, 125 (1987), 240. doi: 10.1016/0375-9601(87)90201-5.

[6]

Irene Dorfman, "Dirac Structures and Integrability of Nonlinear Evolution Equations,'', Nonlinear Science: Theory and Applications, (1993).

[7]

H. Geiges, Symplectic couples on $4$-manifolds,, Duke Math. J., 85 (1996), 701. doi: 10.1215/S0012-7094-96-08527-0.

[8]

I. M. Gel'fand and I. Ja. Dorfman, Hamiltonian operators and algebraic structures associated with them,, (Russian) Funktsional. Anal. i Prilozhen., 13 (1979), 13.

[9]

I. M. Gel'fand and I. Ja. Dorfman, Schouten bracket and Hamiltonian operators,, (Russian) Funktsional. Anal. i Prilozhen., 14 (1980), 71. doi: 10.1007/BF01086188.

[10]

Long-Guang He and Bao-Kang Liu, Dirac-Nijenhuis manifolds,, Rep. Math. Phys., 53 (2004), 123. doi: 10.1016/S0034-4877(04)90008-0.

[11]

Y. Kosmann-Schwarzbach, Jacobian quasi-bialgebras and quasi-Poisson Lie groups,, in, 132 (1992), 459.

[12]

Y. Kosmann-Schwarzbach, Poisson and symplectic functions in Lie algebroid theory,, in, 287 (2011), 243.

[13]

Y. Kosmann-Schwarzbach, Nijenhuis structures on Courant algebroids,, Bull. Braz. Math. Soc. (N.S.), 42 (2011), 625. doi: 10.1007/s00574-011-0032-5.

[14]

Y. Kosmann-Schwarzbach and F. Magri, Poisson-Nijenhuis structures,, Ann. Inst. H. Poincaré Phys. Théor., 53 (1990), 35.

[15]

Y. Kosmann-Schwarzbach and V. Rubtsov, Compatible structures on Lie algebroids and Monge-Amp\`ere operators,, Acta. Appl. Math., 109 (2010), 101. doi: 10.1007/s10440-009-9444-2.

[16]

A. Kushner, V. Lychagin and V. Rubtsov, "Contact Geometry and Nonlinear Differential Equations,'', Encyclopedia of Mathematics and its Applications, 101 (2007).

[17]

Zhang-Ju Liu, Some remarks on Dirac structures and Poisson reductions,, in, 51 (2000), 165.

[18]

Zhang-Ju Liu, A. Weinstein and Ping Xu, Manin triples for Lie bialgebroids,, J. Differential Geom., 45 (1997), 547.

[19]

V. V. Lychagin, V. N. Rubtsov and I. V. Chekalov, A classification of Monge-Ampère equations,, Ann. Sci. École Norm. Sup. (4), 26 (1993), 281.

[20]

D. Roytenberg, Quasi-Lie bialgebroids and twisted Poisson manifolds,, Lett. Math. Phys., 61 (2002), 123.

[21]

Y. Terashima, On Poisson functions,, J. Sympl. Geom., 6 (2008), 1.

[22]

A. Weinstein, A note on the Wehrheim-Woodward category,, J. Geom. Mechanics, 3 (2011), 507.

[23]

Yanbin Yin and Longguang He, Dirac strucures on protobialgebroids,, Sci. China Ser. A, 49 (2006), 1341. doi: 10.1007/s11425-006-1997-1.

[1]

Melvin Leok, Diana Sosa. Dirac structures and Hamilton-Jacobi theory for Lagrangian mechanics on Lie algebroids. Journal of Geometric Mechanics, 2012, 4 (4) : 421-442. doi: 10.3934/jgm.2012.4.421

[2]

Henry O. Jacobs, Hiroaki Yoshimura. Tensor products of Dirac structures and interconnection in Lagrangian mechanics. Journal of Geometric Mechanics, 2014, 6 (1) : 67-98. doi: 10.3934/jgm.2014.6.67

[3]

Ünver Çiftçi. Leibniz-Dirac structures and nonconservative systems with constraints. Journal of Geometric Mechanics, 2013, 5 (2) : 167-183. doi: 10.3934/jgm.2013.5.167

[4]

Mohammad Shafiee. The $2$-plectic structures induced by the Lie bialgebras. Journal of Geometric Mechanics, 2017, 9 (1) : 83-90. doi: 10.3934/jgm.2017003

[5]

Y. A. Li, P. J. Olver. Convergence of solitary-wave solutions in a perturbed bi-Hamiltonian dynamical system I. Compactions and peakons. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 419-432. doi: 10.3934/dcds.1997.3.419

[6]

Guillermo Dávila-Rascón, Yuri Vorobiev. Hamiltonian structures for projectable dynamics on symplectic fiber bundles. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1077-1088. doi: 10.3934/dcds.2013.33.1077

[7]

Dennis I. Barrett, Rory Biggs, Claudiu C. Remsing, Olga Rossi. Invariant nonholonomic Riemannian structures on three-dimensional Lie groups. Journal of Geometric Mechanics, 2016, 8 (2) : 139-167. doi: 10.3934/jgm.2016001

[8]

Y. A. Li, P. J. Olver. Convergence of solitary-wave solutions in a perturbed bi-hamiltonian dynamical system ii. complex analytic behavior and convergence to non-analytic solutions. Discrete & Continuous Dynamical Systems - A, 1998, 4 (1) : 159-191. doi: 10.3934/dcds.1998.4.159

[9]

K. C. H. Mackenzie. Drinfel'd doubles and Ehresmann doubles for Lie algebroids and Lie bialgebroids. Electronic Research Announcements, 1998, 4: 74-87.

[10]

A. Ghose Choudhury, Partha Guha. Chiellini integrability condition, planar isochronous systems and Hamiltonian structures of Liénard equation. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2465-2478. doi: 10.3934/dcdsb.2017126

[11]

Paulo Antunes, Joana M. Nunes da Costa. Hypersymplectic structures on Courant algebroids. Journal of Geometric Mechanics, 2015, 7 (3) : 255-280. doi: 10.3934/jgm.2015.7.255

[12]

Javier de la Cruz, Michael Kiermaier, Alfred Wassermann, Wolfgang Willems. Algebraic structures of MRD codes. Advances in Mathematics of Communications, 2016, 10 (3) : 499-510. doi: 10.3934/amc.2016021

[13]

Francesco Maddalena, Danilo Percivale, Franco Tomarelli. Adhesive flexible material structures. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 553-574. doi: 10.3934/dcdsb.2012.17.553

[14]

William D. Kalies, Konstantin Mischaikow, Robert C.A.M. Vandervorst. Lattice structures for attractors I. Journal of Computational Dynamics, 2014, 1 (2) : 307-338. doi: 10.3934/jcd.2014.1.307

[15]

V. V. Zhikov, S. E. Pastukhova. Korn inequalities on thin periodic structures. Networks & Heterogeneous Media, 2009, 4 (1) : 153-175. doi: 10.3934/nhm.2009.4.153

[16]

Dmitry Tamarkin. Quantization of Poisson structures on R^2. Electronic Research Announcements, 1997, 3: 119-120.

[17]

Matthias Liero, Alexander Mielke, Mark A. Peletier, D. R. Michiel Renger. On microscopic origins of generalized gradient structures. Discrete & Continuous Dynamical Systems - S, 2017, 10 (1) : 1-35. doi: 10.3934/dcdss.2017001

[18]

Giovanni Rastelli, Manuele Santoprete. Canonoid and Poissonoid transformations, symmetries and biHamiltonian structures. Journal of Geometric Mechanics, 2015, 7 (4) : 483-515. doi: 10.3934/jgm.2015.7.483

[19]

Daniel Guan. Classification of compact homogeneous spaces with invariant symplectic structures. Electronic Research Announcements, 1997, 3: 52-54.

[20]

Nicola Sansonetto, Daniele Sepe. Twisted isotropic realisations of twisted Poisson structures. Journal of Geometric Mechanics, 2013, 5 (2) : 233-256. doi: 10.3934/jgm.2013.5.233

2016 Impact Factor: 0.857

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]